MAUDE Adverse Event Report: ETHICON INC. VCL MESH KNIT UD 6INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. VCL MESH KNIT UD 6INX6IN; MESH, SURGICAL, POLYMERIC
Model Number VKMM
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a hernia repair procedure on (b)(6) 2022 and mesh was used.The mesh was found to be torn into pieces when opened for use.The mesh was not used.The procedure was successfully completed and there were no adverse patient consequences reported.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo analysis summary: this is an analysis of the photo submitted to ethicon, inc.For evaluation.The photo shows several small pieces of mesh in a container that belong to product code vkmm.No conclusion or root cause could be determined.Please refer to the previously submitted device analysis for full analysis details and conclusion.As part of the ethicon, inc.Quality process, all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample revealed that several small mesh pieces into a bag that pertain to product code vkmm were returned for analysis.Upon visual assessment of the mesh pieces, it was observed that the mesh had begun with a degradation process caused by exposure to the environment and functional test cannot be performed.The packaging was not received for evaluation to determine the cause.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
VCL MESH KNIT UD 6INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15923921
Report Number2210968-2022-09996
Device Sequence Number6793874
Product Code FTL
UDI-Device Identifier10705031056923
UDI-Public10705031056923
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K810428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberVKMM
Device Catalogue NumberVKMM
Device Lot NumberML7066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer01/10/2023
01/17/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/17/2023
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown